MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC TORNADO PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the tornado platinum embolization microcoil dropped from the cannula when they opened the package.The device was intended to be used for an unspecified vessel embolization procedure.The event occurred prior to use.A replacement device was obtained.There are no adverse patient consequences.The device was received by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of device history record, manufactures instructions, a visual inspection, and quality control data was conducted during the investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident the coil is placed in a shipping cannula and held in place by a holder bracket.In order for the coil to fall from the package , both the shipping cannula and the holder bracket would have to fail.The bracket was not returned and the loose coil, which was visible in customer images, was not found with the returned product.It is feasible that the coil fell from the shipping cannula due to inadequate tightening by manufacturing.It is also feasible that the end user removed the holder bracket prematurely, causing the coil to dislodge.Based on the available information, the root cause is most likely package handling related.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TORNADO PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6506921
Report Number1820334-2017-00714
Device Sequence Number19053672
Product Code KRD
UDI-Device Identifier00827002082595
UDI-Public(01)00827002082595(17)220119(10)7549461
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-18S-6/2-TORNADO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1